MAUDE Adverse Event Report: HILL-ROM SINGAPORE VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

HILL-ROM SINGAPORE VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08594
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was initially reported by the baxter sales team, during a meeting with the customer, that five cystic fibrosis (cf) patients who are currently using the volara device, are frequently readmitted for infection such as pseudomonas.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
It was initially reported by the baxter sales team, during a meeting with the customer, that five cystic fibrosis (cf) patients who are currently using the volara device, are frequently readmitted for infection such as pseudomonas.The baxter account executive later confirmed the reported event involved only three patients.The customer believes the volara device could be a contributor but not necessarily the cause and inquired about infection control.The healthcare team decided to increase treatment time from 10 to 20 minutes and stated if they are unable to keep these patients healthy from frequent infections, they are considering discontinuing use of the volara for their very sick/cf patients.No additional information was provided by the customer.This evaluation addresses patient 2 of 3.The volara system is intended for the mobilization of secretions, lung expansion therapy, the treatment and prevention of pulmonary atelectasis, and has the ability to provide supplemental oxygen when used with an oxygen supply.The device instructions for use (ifu) provides device cleaning instructions and indicates each patient circuit is intended for 30 days of treatment or a maximum of 90 treatment sessions.All volara systems patient circuit components (except the nebulizer tubing and smart-filter) can be cleaned in a dishwasher with water at 158°f (70°c) for 30 minutes.In this event, the patient experienced an infection and required medical intervention (hospitalization) to preclude permanent impairment of a body function or permanent damage to a body structure, concluding a serious injury occurred.The cause of the event is undetermined, and the device cannot be ruled out at as a contributing factor at this time.Follow up attempts to obtain additional incident information from the customer are in progress.If any additional relevant information is identified following completion of the repair, the additional relevant information will be submitted in a supplemental report.

Brand Name
VOLARA SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN  768923
Manufacturer Contact
kayla miller
1069 state route 46 east
batesville, IN 47006
8219310130
MDR Report Key20358530
Report Number3008145987-2024-00026
Device Sequence Number8085876
Product Code NHJ
UDI-Device Identifier00887761984578
UDI-Public(01)00887761984578
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192143
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberM08594
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown